Alert archive / Illinois / Tornado Warnings in 2024

Tornado Warning 24, NWS Lincoln, IL

June 13, 2024Fulton County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 13, 2024, 7:00 PM CDT for Fulton County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2024, 7:00 PM CDT (00:00 UTC)
Expired
Jun 13, 2024, 7:30 PM CDT
In force
30 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Fulton County, IL

The radar

The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:59 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2804 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2804 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

302 
WFUS53 KILX 140000
TORILX
ILC057-140030-
/O.NEW.KILX.TO.W.0024.240614T0000Z-240614T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
700 PM CDT Thu Jun 13 2024

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  West central Fulton County in west central Illinois...

* Until 730 PM CDT.

* At 700 PM CDT, a confirmed tornado was located over Bushnell, or 8
  miles northeast of Macomb, moving east at 30 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  west central Fulton County, including the following locations...
  Smithfield, Marietta, Fiatt, and Bernadotte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045
TIME...MOT...LOC 0000Z 288DEG 27KT 4053 9054 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Bumgardner
2 follow-up statements
934 
WWUS53 KILX 140015
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
715 PM CDT Thu Jun 13 2024

ILC057-140030-
/O.CON.KILX.TO.W.0024.000000T0000Z-240614T0030Z/
Fulton-
715 PM CDT Thu Jun 13 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL FULTON COUNTY...

At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located near New Philadelphia, or 15 miles northwest of
Lewistown, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cuba, Bernadotte, Smithfield, Marietta, and Fiatt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045
TIME...MOT...LOC 0015Z 282DEG 27KT 4052 9040 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Bumgardner
214 
WWUS53 KILX 140029
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
729 PM CDT Thu Jun 13 2024

ILC057-140037-
/O.EXP.KILX.TO.W.0024.000000T0000Z-240614T0030Z/
Fulton-
729 PM CDT Thu Jun 13 2024

...THE TORNADO WARNING FOR WEST CENTRAL FULTON COUNTY WILL EXPIRE AT
730 PM CDT...

The storm which prompted the warning has weakened and no longer 
appears capable of producing a tornado. Therefore, the warning will 
be allowed to expire.  However, hail and gusty winds are still 
possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Fulton, Southwest Peoria, west Tazewell, and northwest Mason 
Counties until 745 PM CDT.

&&

LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045
TIME...MOT...LOC 0027Z 288DEG 27KT 4049 9030 

$$

Bumgardner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:42 PM CDT, 18 minutes earlier. Its key messages:

  • A prolonged period of unseasonably hot weather will continue through next week. Temperatures will range from the middle 80s to middle 90s, with the heat really ramping up Sunday into early next week as heat indices approach 100.
  • Storm chances (60-80%) return this evening and tonight. Scattered to numerous severe storms are possible with the primary hazards being damaging wind gusts in excess of 75 mph, large hail up to baseball size, and heavy rainfall.
Area forecast discussion, Jun 13, 6:42 PM CDT, 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
642 PM CDT Thu Jun 13 2024

.KEY MESSAGES...

- A prolonged period of unseasonably hot weather will continue
  through next week. Temperatures will range from the middle 80s
  to middle 90s, with the heat really ramping up Sunday into early
  next week as heat indices approach 100.

- Storm chances (60-80%) return this evening and tonight.
  Scattered to numerous severe storms are possible with the
  primary hazards being damaging wind gusts in excess of 75 mph,
  large hail up to baseball size, and heavy rainfall.

&&

.SHORT TERM...  (Through Late Friday Night)
Issued at 323 PM CDT Thu Jun 13 2024

Severe convection is still expected this evening and into tonight
across parts of the area. Large hail and damaging winds are still
expected with these storms as CAM models have been forecasting
since last night. Storms should develop north and west of the CWA
and then move into the CWA in the next several hours, thinking as
early as 5-6pm. Models do have convection diminishing as it moves
east and southeast, but some concern that the models are not
picking up on the cold pool that is expected to develop as the MCS
develops and then move east to southeast through the evening. The
front, along with the convection will move through the CWA tonight
and should be east and southeast of the area after midnight.
Tomorrow should be clear skies, well behind the front with lighter
winds as high pressure builds into the upper midwest. These
lighter winds and slightly cooler conditions will continue into
tomorrow night.

Auten

.LONG TERM...  (Saturday through Next Thursday)
Issued at 323 PM CDT Thu Jun 13 2024

The main focus in the extended is the heat. Though temps will
still be on the warm side Sat, dwpts will be cool enough that
heat indicies will not be an issue. However, temps and dwpts will
increase starting on Sunday and continue into the middle of next
week. This will push HIs into the 100-105 range for those three
days. Any heat headlines will be considered later as there could
be some changes based on forecasted cloud cover. Precip chances
through the extended period will not be that high but some slight
chances do show up in some periods.

Auten

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 642 PM CDT Thu Jun 13 2024

A complex of storms over west central IL will continue to move
east this evening. Timed the cluster of storms for a 2 hour tempo
group for lower cigs and higher winds for this evening at PIA and
BMI, but went for 3hrs for SPI, DEC, CMI...also lower cigs with
higher winds. After the precip moves out of the sites, broken cigs
around 8kft are expected through the overnight hours. Tomorrow
morning, expecting light and variable winds as a high pressure
ridge builds into the area. Also expecting clear skies tomorrow
through most of the day due to drier conditions.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 13, 3:09 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Thu Jun 13 2024

ILZ027>031-036>038-040>057-061-142015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
309 PM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are forecast to impact the area this evening.
Damaging winds gusts, large hail, and a few tornadoes are possible.
Heavy rain rates could result in localized rainfall amounts over 5",
which could lead to flash flooding, especially in urban areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat and humidity will increase again late this weekend and early
next week, with heat indices reaching the mid 90s to low 100 degree
range each day Sunday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between 5 PM and 11 PM.

Expected storm motion is toward the southeast around 25 to 35 mph.

ILZ062-063-066>068-071>073-142015-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
309 PM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms tonight may produce gusty winds, though
organized severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat and humidity will increase again late this weekend and early
next week, with heat indices reaching the mid 90s to around 100
degrees each day Sunday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:07 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon19 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford31 min
Jun 13, 7:57 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford48 min
Jun 13, 8:02 PM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Woodford43 min
Jun 13, 8:32 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford22 min
Jun 13, 8:44 PM CDTSevere Thunderstorm WarningILXMcLean31 min
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, McLean, Piatt, Vermilion44 min
Jun 13, 9:23 PM CDTSevere Thunderstorm WarningILXChampaign6 min
Jun 13, 9:26 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion49 min
Jun 13, 9:44 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion33 min
Jun 14, 12:11 AM CDTSevere Thunderstorm WarningILXLogan, Tazewell34 min
Jun 14, 12:46 AM CDTSpecial Weather StatementILXLogan29 min

Nearby

Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.